Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 27, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 14, 2014, 5:59 PM EDT for Vinton County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2014, 5:59 PM EDT (21:59 UTC)
- Expired
- May 14, 2014, 6:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
County Vinton County, OH
The radar
The Cincinnati radar (KILN), 102 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 1:23 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
803
WUUS51 KRLX 142159
SVRRLX
OHC163-142245-
/O.NEW.KRLX.SV.W.0027.140514T2159Z-140514T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
559 PM EDT WED MAY 14 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN VINTON COUNTY IN SOUTHEAST OHIO...
* UNTIL 645 PM EDT
* AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES SOUTHWEST OF EAGLE MILLS...OR 10 MILES NORTHEAST OF
WAVERLY...MOVING NORTH AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3934 8276 3937 8274 3937 8264 3938 8263
3938 8260 3938 8252 3940 8251 3940 8247
3920 8269 3921 8277
TIME...MOT...LOC 2159Z 202DEG 21KT 3923 8282
$$
082 follow-up statements
145
WWUS51 KRLX 142225
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
625 PM EDT WED MAY 14 2014
OHC163-142245-
/O.CON.KRLX.SV.W.0027.000000T0000Z-140514T2245Z/
VINTON OH-
625 PM EDT WED MAY 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN VINTON COUNTY...
AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS LOCATED NEAR EAGLE
MILLS...OR 12 MILES NORTHWEST OF MCARTHUR...MOVING NORTHEAST AT 35
MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3930 8258 3930 8267 3934 8274 3937 8274
3937 8264 3938 8263 3938 8252 3940 8251
3940 8247
TIME...MOT...LOC 2224Z 227DEG 28KT 3936 8264
$$
25736
WWUS51 KRLX 142236
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
636 PM EDT WED MAY 14 2014
OHC163-142246-
/O.EXP.KRLX.SV.W.0027.000000T0000Z-140514T2245Z/
VINTON OH-
636 PM EDT WED MAY 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VINTON COUNTY
WILL EXPIRE AT 645 PM EDT...
THE THUNDERSTORM HAS MOVED OUT OF VINTON COUNTY...AND
THEREFORE...THE WARNING IS BEING ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3930 8258 3930 8267 3934 8274 3937 8274
3937 8264 3938 8263 3938 8252 3940 8251
3940 8247
TIME...MOT...LOC 2236Z 227DEG 28KT 3942 8255
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 4:36 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 14, 4:36 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
436 PM EDT WED MAY 14 2014
.SYNOPSIS...
STRONG COLD FRONT CROSSES THURSDAY. UPPER TROUGH BRINGS COOL WEATHER
THROUGH THE WEEKEND. WITH DISTURBANCES WITHIN IT PASSING FRIDAY AND
SATURDAY. WARM FRONT THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /THROUGH THURSDAY/...
AIRMASS BECOMING MORE UNSTABLE WITH HEATING THIS AFTERNOON. ANY
STORMS THAT DO DEVELOP COULD BECOME SEVERE AND POSSIBLY TORNADIC.
TOR WATCH IN EFFECT UNTIL 9PM TONIGHT. ALSO, ANY OF THESE STORMS
COULD PRODUCE RAINFALL UP TO AN INCH OR MORE PLUS SMALL HAIL.
CONVECTION SHOULD WAIN AFTER SUNSET AND SHOULD BE DONE BY MIDNIGHT
TONIGHT.
A STRONG COLD FRONT NOW STALLED OVER OH AND EXTENDS DOWN INTO KY
WILL MOVE EASTWARD AFTER A LOW PRESSURE WAVE MOVES UP AND ALONG
THE FRONT TONIGHT AND BE NORTH OF THE AREA BY 12Z THURSDAY.
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS FRONT SHOULD SHOULD
BE AFFECTING THE AREA SOMETIME AFTER 06Z TONIGHT. THE FRONT WILL
HAVE GOOD DYNAMICS AND PLENTY OF MOISTURE TO WORK WITH. RAIN AND
THUNDERSTORMS COULD PRODUCE UP TO 2+ INCHES OF RAIN BY FRIDAY
MORNING. SO HAVE ISSUED AN FFA UNTIL 12Z FRIDAY MORNING.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
THE WEATHER TURNS PROGRESSIVELY COOLER THIS PERIOD AS A COUPLE OF
UPPER LEVEL DISTURBANCES DRIVE REINFORCING COLD FRONTS THROUGH.
ANY THUNDERSTORMS IN THE FAR NERN PORTION OF THE FCST AREA EARLY THU
EVENING WANE/EXIT QUICKLY...AS THE INITIAL COLD FRONT ROLLS ON
THROUGH. THIS WILL ALSO BRING THE RAIN TO AN END FROM W
TO E. WHILE THE MODELS WERE SIMILAR ON MOVING THE FRONT E OF THE
AREA EARLY FRI NT...NAM12/CMC WERE SLOWER WITH THE PRECIPITATION
WITH AN ANAFRONT LOOK TO IT. WENT WITH A COMPROMISE BUT A LITTLE
CLOSER TO THE SLOWER NAM/CMC CAMP. LOW CLOUDS LINGER INTO FRI.
TWO SIMILAR SYSTEMS THEN CROSS FRI AND SAT...MAINLY IN THE
AFTERNOON TO EARLY EVENING...BRINGING CLOUDS AND SOME SHOWERS.
THERE MAY STILL BE HINT OF INSTABILITY FRI SO INCLUDED THE SCHC FOR
THUNDER IN THE AFTERNOON AND EARLY EVENING. BY SAT...THE AIR MASS
IS TOO DRY AND STABLE FOR THUNDER.
BLENDED IN THE MET FOR HIGHS AND LOWS EARLY ON...WITH SOME HELP FROM
THE NAM THU NT...AS THE BAROCLINIC ZONE BEHIND THE FRONT MOVES
THROUGH. LOWS FRI NT LOOKED GOOD. BLENDED IN BIAS CORRECTED MEX
AND ECMWF FOR HIGHS SAT...BARELY ABOVE 60 OVER THE LOWLANDS BENEATH
H85 TEMPS NEAR 0 C. NOW HAVE SAT COOLER THAN FRI.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
USED THE ECMWF MEAN FOR THE PERIOD. THIS HAS AN UPPER LEVEL TROUGH
PROVIDING UNSEASONABLE COOL WEATHER FOR THE END OF THE WEEKEND. HIGH
PRESSURE THEN SLIDES OFF TO THE EAST FOR THE BEGINNING OF THE
WEEK...ALLOWING FOR SOME MODERATION IN TEMPERATURES. WARM FRONT
ARRIVES TUESDAY INTO WEDNESDAY...PROVIDING A CHANCE OF SHOWERS AND
THUNDERSTORMS.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS AT TAF SITES THROUGH 20Z. SHOWERS AND THUNDERSTORMS
WILL BECOME MORE NUMEROUS AFTER 19Z WITH HEATING. COULD SEE A TSTM
AT ANY TAF SITE THROUGH THE AFTERNOON AND EVENING WITH BRIEF
MVFR/IFR CIGS AND VSBYS. WINDS WILL GENERALLY BE OUT OF THE S AND
SE AND GUSTING 20-25KTS AND HIGHER IN AND AROUND TSTMS.
FRONT WILL CROSS FROM WEST TO EAST OVERNIGHT AFTER 06Z WITH
MVFR/IFR IN SHWRS/TSTMS THROUGH END OF FCST PERIOD.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING AND LOCATION OF CONVECTION MAY VARY
THIS AFTERNOON AND THIS EVENING. TIMING OF FRONT MAY VARY
OVERNIGHT AND THURSDAY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H M H M H M M M
HTS CONSISTENCY H H H M M M M M M M M M
BKW CONSISTENCY H H H M M M H H H H H M
EKN CONSISTENCY M M H M M M H M H H H H
PKB CONSISTENCY H H M M M M M M M M M M
CKB CONSISTENCY M M H H H M H M H H H H
AFTER 18Z THURSDAY...
IFR POSSIBLE IN SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON...MAY
LINGER IN MOUNTAIN COUNTIES INTO THURSDAY EVENING.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH FROM 2 AM EDT THURSDAY THROUGH FRIDAY MORNING FOR
WVZ005>011-013>020-024>040-046-047.
OH...FLOOD WATCH FROM 2 AM EDT THURSDAY THROUGH FRIDAY MORNING FOR
OHZ066-067-075-076-083>087.
KY...FLOOD WATCH FROM 2 AM EDT THURSDAY THROUGH FRIDAY MORNING FOR
KYZ101>103-105.
VA...FLOOD WATCH FROM 2 AM EDT THURSDAY THROUGH FRIDAY MORNING FOR
VAZ003-004.
&&
SYNOPSIS...21/TRM/RPY
NEAR TERM...21
SHORT TERM...TRM
LONG TERM...RPY
AVIATION...21Hazardous weather outlook, May 14, 2:29 PM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 229 PM EDT WED MAY 14 2014 WVZ020-024>031-033>038-151830- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- 229 PM EDT WED MAY 14 2014 ...FLOOD WATCH IN EFFECT FROM 2 AM EDT THURSDAY THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-013>015-151830- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-LINCOLN-PUTNAM-KANAWHA- 229 PM EDT WED MAY 14 2014 ...TORNADO WATCH 155 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT FROM 2 AM EDT THURSDAY THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND PORTIONS OF WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLOOD WATCH. THERE IS ALSO THE POSSIBILITY OF HEAVY RAIN THIS AFTERNOON AND OVERNIGHT TONIGHT IN THE SHOWERS AND THUNDERSTORMS. IF THE THREAT OF FLOODING INCREASES...A FLOOD WATCH WOULD BE POSTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THAT POSSIBILITY OF HIGH WATER ON STREAMS...CREEKS...AND RIVERS LINGERS ON THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ010-011-016>019-151830- PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE- 229 PM EDT WED MAY 14 2014 ...FLOOD WATCH IN EFFECT FROM 2 AM EDT THURSDAY THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT...WITH STRONG WINDS AND LARGE HAIL. THERE IS ALSO THE POSSIBILITY OF HEAVY RAIN THIS AFTERNOON AND OVERNIGHT TONIGHT IN THE SHOWERS AND THUNDERSTORMS. IF THE THREAT OF FLOODING INCREASES...A FLOOD WATCH WOULD BE POSTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THE POSSIBILITY OF HIGH WATER ON STREAMS...CREEKS...AND RIVERS LINGERS ON THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ032-039-040-046-047-151830- TAYLOR-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 229 PM EDT WED MAY 14 2014 ...FLOOD WATCH IN EFFECT FROM 2 AM EDT THURSDAY THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON...WITH STRONG WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. IT GOES INTO EFFECT AT 2 AM THURSDAY. HOWEVER...THE GROUND IS SATURATED FROM THUNDERSTORMS YESTERDAY AND TODAY...SO ANY HEAVY THUNDERSTORM IN THE AREA THIS AFTERNOON AND EVENING COULD CAUSE LOCALIZED WATER PROBLEMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-151830- DICKENSON-BUCHANAN- 229 PM EDT WED MAY 14 2014 ...FLOOD WATCH IN EFFECT FROM 2 AM EDT THURSDAY THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Local storm report, May 14, 12:46 PM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1246 PM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG ST. ALBANS 38.38N 81.82W
05/13/2014 KANAWHA WV BROADCAST MEDIA
LARGE TREE DOWN. SEVERE DAMAGE TO HOUSE
&&
EVENT NUMBER RLX1400928
SLSpecial weather statement, May 14, 12:46 PM EDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1246 PM EDT WED MAY 14 2014
WVZ046-047-141745-
POCAHONTAS WV-RANDOLPH WV-
1246 PM EDT WED MAY 14 2014
...SPECIAL WEATHER STATEMENT FOR RANDOLPH AND POCAHONTAS COUNTIES
UNTIL 145 PM EDT...
AT 1236 PM EDT...STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS SOUTHERN POCAHONTAS COUNTY...AND MOVE NORTH ACROSS AND INTO
RANDOLPH COUNTY...AS THEY MOVE NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESS STORMS.
REPETITIVE ROUNDS OF MODERATE TO HEAVY RAIN COULD PRODUCE MINOR
WATER PROBLEMS. SOME SMALL STREAM MAY HAVE SUDDEN RISES THROUGH AT
LEAST 145 PM.
THESE STORMS WILL BE NEAR CRANBERRY MOUNTAIN NATURE CENTER AROUND
1255 PM...BUCKEYE AROUND 100 PM...MARLINTON...AND MINNEHAHA SPRINGS
AROUND 105 PM...EDRAY AROUND 120 PM...SLATY FORK AROUND 135
PM...SNOWSHOE AND DUNMORE AROUND 140 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3891 7938 3893 7944 3889 7946 3889 7951
3884 7953 3878 7950 3866 7962 3861 7962
3806 8004 3803 8016 3804 8027 3809 8034
3910 7980 3904 7977 3898 7951 3897 7936
3896 7935
08Local storm report, May 14, 1:10 PM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
110 PM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM FLASH FLOOD BELINGTON 39.02N 79.93W
05/14/2014 BARBOUR WV TRAINED SPOTTER
FLASH FLOODING BARBOUR COUNTY ALONG ROUTE 250. NUMEROUS
EVACUATIONS OCCURRING IN THE CITY OF BELINGTON. ROCK
SLIDE ALONG RIVER ROAD
&&
EVENT NUMBER RLX1400929
SLSpecial weather statement, May 14, 1:38 PM EDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
138 PM EDT WED MAY 14 2014
WVZ031-032-039-040-141845-
BARBOUR WV-HARRISON WV-TAYLOR WV-UPSHUR WV-
138 PM EDT WED MAY 14 2014
...SPECIAL WEATHER STATEMENT FOR NORTHERN UPSHUR...TAYLOR...WESTERN
BARBOUR AND SOUTHEASTERN HARRISON COUNTIES UNTIL 245 PM EDT...
AT 130 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF BUCKHANNON...MOVING NORTH AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR BUCKHANNON...LORENTZ...AND OVERHILL AROUND
145 PM...HODGESVILLE AROUND 200 PM...VOLGA AROUND 205 PM...CENTURY...
AND VOLGA AROUND 210 PM...PHILIPPI AROUND 225 PM AND GALLOWAY AROUND
235 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3884 8019 3889 8037 3894 8034 3896 8032
3900 8034 3905 8031 3911 8031 3940 8017
3941 8011 3939 8008 3946 7994 3944 7990
3940 7989
08Special weather statement, May 14, 2:13 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
213 PM EDT WED MAY 14 2014
OHZ066-141915-
PERRY OH-
213 PM EDT WED MAY 14 2014
...SPECIAL WEATHER STATEMENT FOR NORTHERN PERRY COUNTY UNTIL 315 PM
EDT...
AT 206 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
SOMERSET...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR THORNVILLE AROUND 225 PM AND GLENFORD AROUND
230 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3992 8236 3992 8218 3990 8216 3983 8216
3982 8213 3966 8224 3972 8238 3973 8238
3975 8241 3983 8241 3984 8246 3992 8247
3994 8246
08The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:13 PM EDT | Special Weather Statement | RLX | Perry | 62 min |
| May 14, 2:17 PM EDT | Flood Watch | RLX | Athens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more | 20 hr |
| May 14, 6:53 PM EDT | Special Weather Statement | RLX | Perry, Vinton | 52 min |
| May 14, 7:15 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Perry | 60 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.